MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH GUIDEWIRE Ø3.2 F/PFNA BLADE

OBERDORF SYNTHES PRODUKTIONS GMBH GUIDEWIRE Ø3.2 F/PFNA BLADE
Catalog Number 356.830
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is not available for reporting.Device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is synthes sales consultant.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that during a proximal femoral nail antirotation (pfna) case on (b)(6) 2018, the pfna blade could not be locked in place.Initially, it was observed that the unknown insertion handle would not lock into the unknown protection sleeve, thus not locking the blade all the way.In the surgeon¿s attempt to reattach the blade and lock it fully, the blade was completely screwed from its housing instead and could not be recovered.Locking the blade was abandoned and the blade was left inside the patient.The surgeon noted that the blade should have a fail safe option so that it cannot disengage and therefore always lock effectively.It was also noted that the guide wire for pfna blade was bent when it was removed.There was a 30-minute surgical delay reported due to the device issue.The procedure was completed but with the blade sitting a little bit out than it would normally be.It is unknown what the patient outcome was.This report is for one (1) guide wire 3.2mm for pfna blade.This is report 2 of 4 for complaint (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Further it was reported that the reported incident was not due to instrument but due to either surgical technique or blade itself.

Brand Name
GUIDEWIRE Ø3.2 F/PFNA BLADE
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7758483
Report Number8030965-2018-55536
Device Sequence Number19271655
Product Code FZX
UDI-Device Identifier07611819291355
UDI-Public(01)07611819291355
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number356.830
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/23/2018
Supplement Date Received by Manufacturer08/09/2018
Initial Report FDA Received Date08/07/2018
Supplement Report FDA Received Date09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1